MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305762
Medical Device Problem Codes Leak/Splash (1354); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd eclipse¿ hypodermic needle had a safety mechanism failure and separated from the syringe.This caused a needle stick injury to the caregiver.This occurred during use.No date/time or patient information was given.The following information was provided by the initial reporter: material no.305762, batch no.8236049.It was reported there was a needle stick.After administering the vaccine in a patient, the caregiver was engaging the safety lock of the needle on a prefilled hepatitis a vaccine, when the needle came off of the syringe and poked the caregiver in her finger.She immediately washed off the cut and we reported it to employee health who advised patient go to the ed for bloodwork.
 
Event or Problem Description
It was reported that bd eclipse¿ hypodermic needle had a safety mechanism failure and separated from the syringe.This caused a needle stick injury to the caregiver.This occurred during use.No date/time or patient information was given.The following information was provided by the initial reporter: material no.305762; batch no.8236049.It was reported there was a needle stick.After administering the vaccine in a patient, the caregiver was engaging the safety lock of the needle on a prefilled hepatitis a vaccine, when the needle came off of the syringe and poked the caregiver in her finger.She immediately washed off the cut and we reported it to employee health who advised patient go to the ed for bloodwork.
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was performed and showed no non-conformances associated with this issue during the production of this batch.Since no samples or photos displaying the condition reported are available for examination, we were unable to fully investigate this incident.A root cause could not be determined and complaint is unconfirmed.

Brand Name
BD ECLIPSE¿ HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8800613
Report Number8041187-2019-00553
Device Sequence Number2693323
Product Code FMI
UDI-Device Identifier30382903057628
UDI-Public30382903057628
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number305762
Device Lot Number8236049
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;